Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 57, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 9, 2007, 3:50 PM MST for Cochise County, Arizona. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2007, 3:50 PM MST (22:50 UTC)
- Expired
- Sep 9, 2007, 5:15 PM MST
- In force
- 85 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 54 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 092252
FFWTWC
AZC003-100015-
/X.NEW.KTWC.FF.W.0057.070909T2250Z-070910T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
350 PM MST SUN SEP 9 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 515 PM MST
* AT 341 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF THUNDERSTORMS OVER CENTRAL COCHISE COUNTY
PRODUCING VERY HEAVY RAINFALL. THIS AREA OF THUNDERSTORMS WAS
MOVING TO THE NORTHEAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT DAVID
AND DRAGOON
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3161 11031 3145 10996 3174 10980 3210 10988
3193 11030
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 092335
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
430 PM MST SUN SEP 9 2007
AZC003-100015-
/X.CON.KTWC.FF.W.0057.000000T0000Z-070910T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
430 PM MST SUN SEP 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR
CENTRAL COCHISE COUNTY...
AT 420 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS OVER CENTRAL COCHISE COUNTY
PRODUCING VERY HEAVY RAINFALL. THESE STORMS WERE MOVING NORTHEAST AT
10 MPH. RADAR ESTIMATES THAT BETWEEN 2 AND 3 INCHES OF RAINFALL HAS
OCCURRED ALONG STATE HIGHWAY 80 NORTH OF TOMBSTONE. OTHER AREAS OF
HEAVY RAINFALL HAVE OCCURRED ALONG STATE HIGHWAY 82 NEAR FAIRBANK
AND MIDDLEMARCH ROAD NORTHEAST OF TOMBSTONE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3161 11031 3145 10996 3174 10980 3210 10988
3193 11030
$$
WEATHER.GOV/TUCSON000 WGUS75 KTWC 100019 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 515 PM MST SUN SEP 9 2007 AZC003-100025- /X.EXP.KTWC.FF.W.0057.000000T0000Z-070910T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 515 PM MST SUN SEP 9 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL COCHISE COUNTY... AT 512 PM MST...THUNDERSTORM ACTIVITY OVER CENTRAL COCHISE COUNTY HAS WEAKENED CONSIDERABLY. THEREFORE...THE FLASH FLOOD WARNING FOR CENTRAL COCHISE COUNTY HAS BEEN ALLOWED TO EXPIRE. THERE WILL STILL BE SOME STANDING WATER ON ROADWAYS...ESPECIALLY IN DIPS AND LOW SPOTS. LAT...LON 3161 11031 3145 10996 3174 10980 3210 10988 3193 11030 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 2:40 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 9, 2:40 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 240 PM MST SUN SEP 9 2007 .SYNOPSIS....HIGH PRESSURE ALOFT WILL CONTINUE OVERHEAD THROUGH MOST OF THE NEW WEEK. ENOUGH RESIDUAL MOISTURE IS AROUND FOR A SLIGHT CHANCE OF STORMS TONIGHT AND IN THE AFTERNOON AND EVENING HOURS MONDAY AND TUESDAY. AS THE HIGH PRESSURE CENTER ALOFT MOVES WEST OF TUCSON AROUND WEDNESDAY A DRIER WESTERLY FLOW ALOFT WILL PUSH MOISTURE OUT OF THE AREA. THIS WILL LEAD TO A LESS CHANCE OF STORM DEVELOPMENT. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MOST OF THE NEW WEEK BEFORE A SLIGHT COOLING TREND NEXT WEEKEND AS A EASTERN PACIFIC WEATHER SYSTEM MOVES THROUGH THE GREAT BASIN. && .DISCUSSION...THUNDERSTORM ACTIVITY THIS AFTERNOON CONFINED TO THE HIGHER TERRAIN SOUTHEAST AND EAST OF TUCSON. ACTIVITY WILL CONTINUE TO EXPAND WEST TOWARD TUCSON LATER THIS AFTERNOON AND INTO THIS EVENING. BELIEVE BEST AREAL COVERAGE WILL BE EAST OF TUCSON. PRECIPITABLE WATER VALUES...ACCORDING TO GOES DATA...HAS INCREASED IN COCHISE COUNTY NEAR THE NEW MEXICO BORDER UP TO NEAR 1.50 DOPPLER RADAR HAS INDICATED AREAS OF 2-2.5 NEAR/IN THE CHIRICAHUA MOUNTAINS. LIKELY OVERDONE A BIT...BUT THIS SUGGESTS THAT THE MAIN THREAT FROM STORMS WILL LOCALIZED HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING. I HAVE PAINTED A LINE FROM ABOUT ROSE PEAK TO SAFFORD TO BENSON TO NOGALES AS GREATEST THREAT AREA FOR HEAVY RAIN/LOCALIZED FLOODING. I HAVE ISSUED A HAZARDOUS WEATHER OUTLOOK TO COVER TO COVER WHAT WILL BE OCCURRING LATER THIS AFTERNOON AND THIS EVENING. ANOTHER WILD CARD IN THE PICTURE IS POSSIBLE DISTURBANCE IN SOUTHERN SONORA MEXICO. EARLIER THIS MORNING IN WAS ACROSS SOUTHERN SINALOA MEXICO AND HAS CONTINUED TO MARCH NORTH AROUND 30 MPH. IF IS HOLD TOGETHER IT WILL BE NEAR THE INTERNATIONAL BORDER AROUND 11 PM. THUS COULD SEE SOME ACTIVITY CONTINUE IN COCHISE COUNTY AFTER MIDNIGHT...HOWEVER CONFIDENCE IS LOW. MONDAY...THE STRONG RIDGE OF HIGH PRESSURE WHICH HAS EXTENDED FROM TEXAS WEST TO BAJA CALIFORNIA WILL START TO MIGRATE WEST AS AN UPPER LEVEL TROF IN WESTERN CANADIAN DIVES SOUTH THROUGH THE ROCKIES AND INTO THE CENTRAL PLAINS. RESIDUAL MOISTURE COMBINED WITH DAYTIME HEATING WILL KEEP SLIGHT CHANCE OF THUNDERSTORMS FROM TUCSON EAST. ABOVE NORMAL DAYTIME TEMPERATURES WILL CONTINUE. TUESDAY...ABOVE MENTIONED UPPER TROF WILL SWING THROUGH CENTRAL CONUS WITH ASSOCIATED BACK DOOR COLD FRONT MOVING WEST THROUGH NEW MEXICO. THE UPPER HIGH WILL BE CENTERED WEST OF TUCSON. WILL CONTINUE SLIGHT CHANCE OF AFTERNOON/EARLY EVENING BOOMERS FROM TUCSON EAST. NO CHANGE IN ABOVE NORMAL DAYTIME TEMPERATURES. WEDNESDAY AND THURSDAY...A DRIER WESTERLY FLOW ALOFT WILL PREVAIL WITH THE UPPER HIGH SUPPRESSED OVER NORTHERN MEXICO. THUS EXPECT A DRYING TREND WILL LESS CHANCES OF THUNDERSTORM DEVELOPMENT. STILL NO CHANGES IN THE CONTINUATION OF ABOVE NORMAL DAYTIME TEMPERATURES. NEXT WEEKEND...UPPER HIGH AMPLIFIES OVER THE STATE FRIDAY IN ADVANCE OF EASTERN PACIFIC WEATHER SYSTEM...WHICH IS CURRENTLY SPINNING WEST OF 130W. THIS SYSTEM IS PROGGED TO MOVE INLAND SATURDAY...PUSHING THE UPPER HIGH SOUTH AGAIN...AND THEN ACROSS THE GREAT BASIN ON SUNDAY. IF THIS WORKS OUT...LOOK FOR A SLIGHT CHANCE OF STORMS MAINLY IN THE WHITES AND A SLIGHT COOLING TREND. && .AVIATION...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS THROUGH TUESDAY. THESE THUNDERSTORMS WILL BE MOST PREVALENT IN COCHISE...GRAHAM AND GREENLEE COUNTIES. CEILINGS NEAR THESE STORMS WILL BE 5KFT AND VISIBILITIES 3-5SM WITH GUSTY WINDS PRESENT. THIS ACTIVITY WILL DECREASE BY MIDWEEK WITH DRIER AIR MOVING INTO SOUTHEAST ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 9, 2:35 PM MST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 235 PM MST SUN SEP 9 2007 AZZ035-100700- COCHISE COUNTY- 235 PM MST SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE COUNTY THIS AFTERNOON AND EVENING. MOVEMENT OF THESE STORMS WILL BE SLOWLY TO THE NORTHEAST. ADDITIONAL THUNDERSTORMS SOUTH OF THE INTERNATIONAL BORDER WILL ALSO MOVE NORTH INTO COUNTY. STORMS DEVELOPING IN THIS MOIST ATMOSPHERE WILL HAVE THE POTENTIAL TO PRODUCE LOCAL RAINFALL AMOUNTS UP TO TWO INCHES RESULTING IN LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ034-100700- SANTA CRUZ COUNTY- 235 PM MST SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE COUNTY AND ALSO SOUTH OF THE INTERNATIONAL BORDER. THESE STORMS WILL BE SLOWLY MOVING TO THE NORTHEAST AND COMBINED WITH A RELATIVELY MOIST ATMOSPHERE...LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-100700- UPPER GILA RIVER VALLEY- 235 PM MST SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY EAST AND SOUTH OF SAFFORD. MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ033-100700- TUCSON METRO/MARANA/GREEN VALLEY- 235 PM MST SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY EAST AND SOUTH OF TUCSON. MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 1:52 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 9, 3:33 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 42 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.